Hail, Wheeler
- When
- June 30, 5:40 PM PST
- Where
- Wheeler County, 7 mi SW of Service Creek
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.733, -120.117
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM PST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...FAIRLY MOIST ATMOSPHERE WITH PRECIPITABLE WATER 1 INCH OR MORE COMBINED WITH NEGATIVE LI ...MODERATE CAPE AND WEAK UPPER LEVEL SHORT WAVE NEAR THE SOUTHERN OREGON COAST WILL PRODUCE SCATTERED THUNDERSTORMS THIS EVENING ACROSS MAINLY CENTRAL OREGON DECREASING AFTER MIDNIGHT. THUNDERSTORMS AGAIN SATURDAY...BUT NOT AS MANY AS RIDGE AMPLIFIES SOMEWHAT. MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS AREA IN SOUTHWEST FLOW ON SUNDAY FOR ANOTHER CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS. BOTH DAY AND NIGHT TEMPERATURES WILL AVERAGE ABOVE NORMAL WITH LIGHT DIURNAL WINDS. .LONG TERM...MONDAY THROUGH FRIDAY...FORECAST AREA REMAINS IN SOUTHWESTERLY FLOW ALOFT THROUGH THE PERIOD. OCCASIONAL SHORT WAVES WILL MOVE THROUGH WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEW POINTS WILL BE IN THE 40S AND LOWER 50S HELPING WITH THUNDERSTORM DEVELOPMENT DURING AFTERNOONS/EVENINGS. HIGH TEMPS ABOVE NORMAL MOST OF THE PERIOD THOUGH COOLING OFF THU/FRI AS UPPER LOW APPROACHES THE COAST AND MARINE PUSH OCCURS. 94 && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. INITIAL ACTIVITY WILL BE MAINLY OVER THE CASCADES...THEN SPREAD NORTHEAST TOWARD THE BLUES. OCCASIONAL CEILINGS 030-060 IN PRECIPITATION. OTHERWISE MID LEVEL CEILINGS IN MANY AREAS 070-140 FROM THUNDERSTORMS. ACTIVITY WILL DIMINISH LATE EVENING WITH CLEARING SKIES OVERNIGHT. 94 && .PRELIMINARY POINT TEMPS/POPS... PDT 62 95 61 98 / 20 20 10 10 ALW 66 95 65 96 / 20 20 10 10 PSC 61 99 59 98 / 20 10 10 10 YKM 57 95 58 93 / 20 10 10 10 HRI 58 97 57 96 / 20 10 10 10 ELN 57 94 55 97 / 20 10 10 10 RDM 51 91 52 91 / 40 20 20 10 LGD 55 91 53 93 / 20 20 20 10 5J0 55 93 55 95 / 30 20 20 10 DLS 58 96 59 94 / 20 20 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/94/94
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
445 AM PDT FRI JUN 30 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-011130-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
445 AM PDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
HIGH PRESSURE CENTERED OVER THE DESERT SOUTHWEST WILL CONTINUE TO
SEND MOISTURE OVER THE AREA WHILE LOW PRESSURE OFF OF THE PACIFIC
NORTHWEST COAST WILL CONTINUE TO SEND WEAK DISTURBANCES OVER THE
RIDGE. THIS WILL LEAD TO SCATTERED THUNDERSTORMS OVER CENTRAL OREGON
AND ISOLATED THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL REMAIN OVER THE REGION FOR MOST OF THE NEXT WEEK.
A MOIST SOUTHWESTERLY FLOW AND OCCASIONAL WEAK IMPULSES WILL KEEP A
SLIGHT CHANCE OF THUNDERSTORMS FOR THE NEXT FEW DAYS MAINLY IN THE
SOUTHERN AND EASTERN MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MAY BE REQUIRED TODAY FOR A
CHANCE OF THUNDERSTORMS IN CENTRAL OREGON AND A SLIGHT CHANCE OF
THUNDERSTORMS IN NORTHEAST OREGON.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
159 PM PDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL BLACK BUTTE 44.35N 121.65W
06/30/2006 E0.50 INCH DESCHUTES OR TRAINED SPOTTER
&&
JASThe Pendleton radar (KPDT), 145 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
3 hail. Local standard time, as filed.
Hail accompanied by estimated 55 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526078, 5526079, 5526080.